Dysphagia following intrathecal local anesthetic-opioid administration.

G. Musch, J. Liposky

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

We describe the case of a parturient who developed dysphagia shortly after the intrathecal injection of a local anesthetic-opioid combination for cesarean section. Dysphagia was the only symptom of cephalad spread of the spinal anesthetic, and it was not associated with a "high" motor or sensory block. Although it resolved spontaneously, the dysphagia was extremely distressing to the patient. We conclude that dysphagia, even in the absence of an overtly "high spinal," should be added to the possible side effects of intrathecal local anesthetic-opioid administration in parturients.

Original languageEnglish
Pages (from-to)413-415
Number of pages3
JournalJournal of clinical anesthesia
Volume11
Issue number5
StatePublished - Aug 1999
Externally publishedYes

Fingerprint Dive into the research topics of 'Dysphagia following intrathecal local anesthetic-opioid administration.'. Together they form a unique fingerprint.

Cite this